Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 46, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Sep 15, 2013, 12:58 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2013, 12:58 PM MDT (18:58 UTC)
- Expired
- Sep 15, 2013, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 1:12 PM MDT | FLASH FLOOD | Colorado Springs, CO | COLORADO SPRINGS POLICE DEPARTMENT TWEET THAT WATER RESCUES ARE BEING CONDUCTED NEAR FARMCREST ON PALMER PARK EAST OF ACADEMY. |
| Sep 15, 1:15 PM MDT | FLASH FLOOD | 6 Ne Colorado Springs, CO | STREET FLOODING OF 6 TO 8 INCHES OF WATER NEAR MAIZELAND AND CAREFREE. |
| Sep 15, 1:24 PM MDT | HEAVY RAIN 2 | 5 Nnw Peterson Afb, CO | IN 45 MINUTES |
| Sep 15, 1:27 PM MDT | FLASH FLOOD | 3 Se Colorado Springs, CO | WATER DEPTH UP TO CAR HEADLIGHTS AT CIRCLE DRIVE AND HANCOCK. |
| Sep 15, 1:27 PM MDT | HEAVY RAIN 1.8 | 6 Nne Colorado Springs, CO | |
| Sep 15, 1:40 PM MDT | HEAVY RAIN 3.02 | 6 Nnw Peterson Afb, CO | |
| Sep 15, 2:40 PM MDT | HEAVY RAIN 1.85 | 5 Ne Colorado Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WGUS55 KPUB 151858 FFWPUB COC041-152200- /O.NEW.KPUB.FF.W.0046.130915T1858Z-130915T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1258 PM MDT SUN SEP 15 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 400 PM MDT * AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT ABOUT AN INCH OF RAIN HAS FALLEN WITHIN THE PAST 30 MINUTES...WITH ANOTHER INCH OF RAIN EXPECTED IN A SHORT PERIOD. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO SPRINGS AND PETERSON AFB. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PINE CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING CREEK...SHOOKS RUN...MONUMENT CREEK...COTTONWOOD CREEK AND KETTLE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483 $$
4 follow-up statements
233 WGUS75 KPUB 151907 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 107 PM MDT SUN SEP 15 2013 COC041-152200- /O.CON.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 107 PM MDT SUN SEP 15 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY UNTIL 400 PM MDT... AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE LINE OF STORMS WAS MOVING VERY SLOWLY TO THE EAST NORTHEAST AT ABOUT 5 MPH. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO SPRINGS AND PETERSON AFB. AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT FLASH FLOODING WAS OCCURRING IN CENTRAL COLORADO SPRINGS. RADAR ESTIMATED RAINFALL RATES OF 3.5 TO 4.5 INCHES OF RAIN PER HOUR...AND ONE HOUR ACCUMULATIONS OF 1 TO 1.5 INCHES WITHIN THE PAST HOUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND PETERSON AFB. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... PINE CREEK...MONUMENT CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING CREEK...SHOOKS RUN...COTTONWOOD CREEK AND KETTLE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483 $$
249 WGUS75 KPUB 151930 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT SUN SEP 15 2013 COC041-152200- /O.CON.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 130 PM MDT SUN SEP 15 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY UNTIL 400 PM MDT... AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE LINE OF STORMS WAS MOVING VERY SLOWLY TO THE EAST NORTHEAST AT ABOUT 5 MPH. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... COLORADO SPRINGS AND PETERSON AFB. AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT FLASH FLOODING WAS OCCURRING IN CENTRAL COLORADO SPRINGS...WITH THE HIGHEST RAINFALL AMOUNTS ALONG AND EAST OF ACADEMY BOULEVARD. RADAR ESTIMATED WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ACROSS THE AREA SO FAR...WITH THE HIGHEST AMOUNTS OVER NORTHERN ACADEMY JUST WEST OF SKY SOX STADIUM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND PETERSON AFB. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... PINE CREEK...MONUMENT CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING CREEK...SHOOKS RUN...COTTONWOOD CREEK AND KETTLE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483 $$
299 WGUS75 KPUB 152037 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT SUN SEP 15 2013 COC041-152200- /O.CON.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 237 PM MDT SUN SEP 15 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY UNTIL 400 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT FLASH FLOODING WAS OCCURRING IN CENTRAL COLORADO SPRINGS...ALONG AND IN THE VICINITY OF ACADEMY BOULEVARD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS AND PETERSON AFB. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... PINE CREEK...MONUMENT CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING CREEK...SHOOKS RUN...COTTONWOOD CREEK AND KETTLE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483 $$
141 WGUS75 KPUB 152057 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT SUN SEP 15 2013 COC041-152112- /O.CAN.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 257 PM MDT SUN SEP 15 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL EL PASO COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483 $$ SR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 10:56 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 15, 10:56 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1056 AM MDT SUN SEP 15 2013 .UPDATE... ISSUED AT 846 AM MDT SUN SEP 15 2013 UPDATED GRIDS TO REFLECT 12Z AND LATEST HIGH RES MODEL DATA CHANCES FOR PRECIP TODAY AND TONIGHT. LOOKS LIKE THERE WILL BE A NEAR CERTAINTY OF PRECIP FOR THE ERN MTS...WITH POTENTIAL HIGH QPF...AND ALSO A WIDE BAND OF MDT TO HEAVY PRECIP ASSOCIATED WITH THE FRONT OVER SE CO. WHERE THIS BAND SETS UP IS SOMEWHAT IN QUESTION...BUT IT WILL BE ORIENTED FROM NW TO SE ACROSS EITHER EXTREME SRN OR SE CO. HEAVIEST PRECIP LIKELY IN THE 21Z TO 03Z TIME FRAME. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 516 AM MDT SUN SEP 15 2013 ...FLASH FLOOD AND HEAVY RAIN THREAT FROM TODAY INTO TONIGHT... SEVERAL SHORT TERM METEOROLOGICAL ISSUES WITH PRIMARY CONCERN BEING LOCAL FLASH FLOODING/RIVER FLOODING AND HEAVY RAIN THREAT FROM TODAY INTO TONIGHT. IN ADDITION TO THE FLASH FLOOD/RIVER FLOOD/HEAVY RAIN THREATS ...OTHER METEOROLOGICAL CHALLENGES INCLUDE BUT ARE NOT LIMITED TO TEMPERATURES...LOCALIZED LOW-CLOUD/FOG COVERAGE THIS MORNING...NORTHERLY SURGE MOVEMENT AND HIGHER MOUNTAIN SNOW POSSIBILITIES. AS OF 3 AM THIS MORNING...FORECAST DISTRICT NOTING NORTHERLY SURGE ENTERING THE HIGHWAY 50 CORRIDOR AND CONTINUING TO PUSH SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS HAVE RECENTLY DEVELOPED TO THE SOUTH OF HIGHWAY 50...WHILE OUT WEST...AREAS SUCH AS WOLF CREEK PASS EXPERIENCING A COLD RAIN AND FOG...I.E. 36F EARLY THIS MORNING. ALSO...AREAS OF LOW CLOUDS AND FOG ATTEMPTING TO DEVELOP OVER OTHER SECTIONS OF THE CWFA. EARLY MORNING TEMPERATURES CONTINUE TO RUN ABOVE MID-SEPTEMBER CLIMATOLOGICAL AVERAGES MOST AREAS. RECENT SHORT-TERM COMPUTER SIMULATIONS...FORECAST MODEL SOUNDINGS AND REAL-TIME DATA INDICATE THAT NORTHERLY SURGE SHOULD NEAR/CROSS THE COLORADO/NEW MEXICO BORDER LATER THIS MORNING WITH MOIST EASTERLY UPSLOPE FLOW AND INCREASING PRECIPITABLE WATER VALUES DEVELOPING OVER EASTERN SECTIONS FROM LATER THIS MORNING INTO TONIGHT. 06Z/15TH NAM12 PV15 ALSO SUGGESTS THAT FAVORABLE LIFT DEVELOPS OVER THE FORECAST DISTRICT FROM TODAY INTO TONIGHT. SEVERAL OF THE SHORT-RANGE COMPUTER SIMULATIONS INDICATE THAT SHOWERS AND EMBEDDED THUNDERSTORMS...CAPABLE OF GENERATING LOCALLY HEAVY RAIN WILL DEVELOP OVER MANY SECTIONS OF THE FORECAST DISTRICT FROM TODAY INTO TONIGHT. AT THIS TIME...LOCATIONS THAT APPEAR TO BE THE MOST FAVORABLE FOR RECEIVING LOCALLY HEAVY RAINFALL INCLUDE PORTIONS OF THE EASTERN MOUNTAINS AND FOOTHILLS...SECTIONS OF THE INTERSTATE 25 CORRIDOR...PORTIONS OF THE CENTRAL AND SOUTHWESTERN MOUNTAINS AND POSSIBLY IN THE VICINITY OF THE OLD FRONTAL BOUNDARY...RUNNING FROM APPROXIMATELY SOUTHERN PUEBLO COUNTY INTO BACA COUNTY. AS ALLUDED TO ABOVE...LOCALIZED SHORT-TERM(TODAY INTO TONIGHT) PRECIPITATION TOTALS OF 1 INCH OR MORE ANTICIPATED OVER SEVERAL LOCATIONS AND HAVE ADDED LOCALLY HEAVY RAINFALL WORDING TO THE ZONE PACKAGE TO ACCOUNT FOR THIS POSSIBILITY. ALSO...HAVE CONTINUED THE FLASH FLOOD WATCH FOR PUBLIC ZONES 81/84 AND 85 INTO THIS EVENING. IF LATEST MODEL TRENDS CONTINUE...THIS WATCH MAY NEED TO BE EXTENDED BY A FEW HOURS AND POSSIBLY EVEN EXPANDED. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. WILL ALSO CONTINUE TO PAINT SOME ACCUMULATING SNOW OVER THE HIGHER MOUNTAINS INTO TONIGHT. MAXIMUM TEMPERATURES TODAY SHOULD RUN SOME RUN SOME 5F TO 12F COOLER THAN MAXIMUM VALUES NOTED YESTERDAY OVER EASTERN SECTIONS OF THE FORECAST DISTRICT WHILE WESTERN PORTIONS OF THE CWFA SHOULD GENERALLY EXPERIENCE MAXIMUM TEMPERATURES A CATEGORY OR SO COOLER THAN SATURDAYS READINGS. PLEASE REMAIN WEATHER ALERT FOR POTENTIAL FLOODING THREATS FROM TODAY INTO TONIGHT AND BE PREPARED TO TAKE ACTION IF NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR PERSONS NEAR AREA BURN SCARS...WHERE THE FLASH FLOODING THREAT IS LIKELY GREATEST. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 516 AM MDT SUN SEP 15 2013 LIGHT RAIN MAY LINGER OVER THE EASTERN PLAINS EARLY MONDAY MORNING AS UPPER TROUGH AXIS SLOWLY LIFTS NORTHEAST OUT OF THE STATE. BY MON AFTERNOON...INCREASING WESTERLY FLOW WILL START A GRADUAL DRYING TREND OVER THE REGION...AS PRECIPITABLE WATER VALUES FALL TOWARD 0.75 INCHES BY EVENING. WHILE MID LEVELS DRY THROUGH THE DAY...LOW LEVELS REMAIN FAIRLY MOIST...WHICH WILL LIKELY LEAD TO REDEVELOPMENT OF AT LEAST ISOLATED -SHRA/-TSRA MOST AREAS...WITH BEST CHANCES NEAR THE OLD FRONTAL BOUNDARY NEAR THE NM BORDER. MORE SUBSTANTIAL DRYING DEVELOPS TUES AS SOUTHWEST FLOW ALOFT STRENGTHENS AND DEEP LEE TROUGH FORMS OVER THE EASTERN PLAINS. RESIDUAL MOISTURE OVER THE MOUNTAINS MAY PRODUCE SOME WEAK CONVECTION IN THE LATE AFTERNOON/EARLY EVENING...THOUGH PRECIP INTENSITY WILL CONTINUE TO WANE. DEEP UPPER TROUGH WILL THEN PUSH THROUGH THE NORTHERN ROCKIES WED...REACHING THE NORTHERN HIGH PLAINS EARLY THU. EXPECT ANOTHER FAIRLY DRY DAY WED AS SW FLOW CONTINUES...WITH ONLY ISOLATED WEAK TSRA OVER THE MOUNTAINS ONCE AGAIN. COLD FRONT THE DROPS THROUGH THE REGION THU MORNING...LEADING TO A WEAK UPSLOPE SURGE AND PERHAPS A WINDOW FOR PRECIP OVER THE EASTERN MOUNTAINS AND PLAINS LATE THU AFTERNOON/THU NIGHT. DOESN'T LOOK LIKE A MAJOR RAIN EVENT AS MID LEVEL MOISTURE TAP WILL BE GONE AND BEST DYNAMIC LIFT STAYS WELL NORTH. DRIER CONDITIONS RETURN FROM FRI INTO NEXT WEEKEND...THOUGH MOUNTAINS MAY HOLD ON TO SOME WEAK AFTERNOON CONVECTION THROUGH THE PERIOD AS DIFFUSE PUSH OF MID LEVEL MOISTURE WORKS BACK NORTHWARD. TEMPERATURES WILL STAY FAIRLY COOL MON...ESPECIALLY EASTERN PLAINS WHERE CLOUDS MAY LINGER MUCH OF THE DAY. TUE/WED LOOK MUCH WARMER ALL AREAS...BEFORE COOLER AIR RETURNS THU/FRI BEHIND THE COLD FRONT. GRADUAL WARMING TREND THEN RETURNS NEXT WEEKEND UNDER INCREASING SOUTHWEST FLOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1049 AM MDT SUN SEP 15 2013 MAIN CONCERN WILL BE PERIODS OF RA THIS AFTERNOON THROUGH TONIGHT. EXPECT EXTENDED PERIODS OF MVFR...ESPECIALLY AT KCOS...THROUGH MON MORNING. BRIEF PERIODS OF IFR ALSO POSSIBLE WITH HEAVIER SHWRS. COULD ALSO SEE SOME BR OR PERIOD OF FG AT ALL THREE TAF SITES EARLY MON MORNING...IN THE 06Z TO 15Z TIME FRAME. GRADUAL CLEARING IS EXPECTED ON MONDAY...WITH GENERALLY VFR CONDITIONS...BUT THERE WILL STILL BE SCT SHWRS THROUGH THE DAY. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ081-084-085. && UPDATE...ROSE AVIATION...ROSE
Hazardous weather outlook, Sep 15, 11:13 AM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1113 AM MDT SUN SEP 15 2013 COZ058>089-093>099-161715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1113 AM MDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER A WIDE PORTION OF THE FORECAST AREA TODAY AND THIS EVENING. DUE TO THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING OVER ALREADY SATURATED SOILS...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9 PM MDT TONIGHT FOR EL PASO AND TELLER COUNTIES...INCLUDING THE WALDO CANYON AND BLACK FOREST BURN SCARS. OTHER LOCATIONS OVER SOUTHERN COLORADO...INCLUDING BUT NOT LIMITED TO RECENT BURN SCAR LOCATIONS MAY ALSO EXPERIENCE LOCALIZED FLOODING ISSUES INTO TONIGHT...ESPECIALLY IF A STRONGER STORM DEVELOPS. PLEASE REMAIN WEATHER ALERT FOR POTENTIAL FLOODING THREATS FROM LATER THIS MORNING INTO TONIGHT AND BE PREPARED TO TAKE ACTION IF NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR PERSONS NEAR AREA BURN SCARS AND RECENTLY SATURATED LOCATIONS...WHERE THE FLASH FLOODING THREAT IS LIKELY GREATEST. IN ADDITION...ADDITIONAL STORM THREATS INCLUDE CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY GUSTY WINDS. ALSO...A FEW INCHES OF SNOW IS ANTICIPATED THROUGH TONIGHT FOR ELEVATIONS ABOVE 12000 FEET. FINALLY...AREAS OF LOW CLOUDS AND DENSE FOG WILL BE POSSIBLE OVER EASTERN SECTIONS AS WELL AS PORTIONS OF THE SAN LUIS VALLEY INTO THE MID-MORNING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...DRIER AIR WILL BEGIN TO SLOWLY FILTER INTO THE REGION. THERE WILL STILL BE ENOUGH MOISTURE AROUND FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...BUT THE POTENTIAL FOR HEAVY RAIN WILL BE LOW. FOR THE REST OF THE WEEK...A GENERAL DRYING TREND WILL CONTINUE. THERE WILL STILL BE ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...BUT MOST STORMS WILL BE CONFINED TO THE MOUNTAINS AND HAVE LITTLE POTENTIAL FOR HEAVY RAIN. PRIMARY STORM THREATS DURING THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT. 44/44
In the hours before
Special weather statement, Sep 15, 11:01 AM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SUN SEP 15 2013 COZ081-084-085-151915- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1101 AM MDT SUN SEP 15 2013 SHOWERS ARE STARTING TO DEVELOP OVER THE WALDO CANYON BURN SCAR AREA OF WESTERN EL PASO COUNTY. AT THE PRESENT TIME...THESE STORMS ARE EXPECTED TO PRODUCE UP TO 0.20 INCHES OF WATER THROUGH NOON. THIS AMOUNT OF RAINFALL SHOULD NOT CAUSE ANY MAJOR RUNOFF PROBLEMS ACROSS THE WALDO CANYON BURN SCAR AREA. HOWEVER...THIS IS JUST AN ESTIMATE BASED ON CURRENT RADAR TRENDS. IF THESE STORMS DEVELOP MORE THAT CURRENTLY ANTICIPATED...HIGHER RAINFALL RATES CAN BE EXPECTED. PLEASE CONTINUE TO MONITOR THE SITUATION. A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE REQUIRED ON SHORT NOTICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:36 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 15, 11:56 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 15, 12:48 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 15, 1:46 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Sep 15, 2:15 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Sep 15, 2:48 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Sep 15, 2:55 PM MDT | River Flood Warning | PUB | El Paso | 3 hr |
| Sep 15, 2:58 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 15, 3:24 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 15, 3:59 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 15, 4:08 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 15, 4:53 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.